Alert archive / Pennsylvania / Special Weather Statements in 2019
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 14, 2019, 6:01 PM EDT for Berks County, Lehigh County, Northampton County, Pennsylvania. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2019, 6:01 PM EDT (22:01 UTC)
- Expired
- Aug 14, 2019, 6:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Berks County, PA, Lehigh County, PA, Northampton County, PA
The radar
The Philadelphia radar (KDIX), 140 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.0 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 701 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
003
WWUS81 KPHI 142201
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
601 PM EDT Wed Aug 14 2019
NJZ007-PAZ054-055-060>062-101-103-105-142230-
Warren-Upper Bucks-Lehigh-Monroe-Western Montgomery-Western
Chester-Northampton-Berks-Carbon-
601 PM EDT Wed Aug 14 2019
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL WARREN...BERKS...
NORTHWESTERN MONTGOMERY...LEHIGH...SOUTHEASTERN CARBON...NORTHWESTERN
BUCKS...NORTH CENTRAL CHESTER...SOUTH CENTRAL MONROE AND NORTHAMPTON
COUNTIES...
At 600 PM EDT, a strong thunderstorm was located over
Shoemakersville, or 12 miles north of Reading, moving east at 35 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Allentown, Reading, Easton, Lehighton, Bethlehem, Pottstown, Forks,
Emmaus, Wyomissing, Northampton, Wilson, Hellertown, Nazareth,
Palmerton, Birdsboro, Kutztown, Hamburg, Slatington, Fleetwood and
Sinking Spring.
This includes the following highways...
Interstate 78 in New Jersey near mile marker 0.
Interstate 78 in Pennsylvania between mile markers 21 and 76.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4058 7606 4057 7602 4062 7600 4066 7594
4070 7583 4074 7576 4077 7580 4085 7568
4085 7499 4007 7577 4013 7589 4016 7591
4041 7630
TIME...MOT...LOC 2200Z 264DEG 29KT 4050 7600
$$
DavisWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 14, 3:19 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 14, 3:19 PM EDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 319 PM EDT Wed Aug 14 2019 .SYNOPSIS... Low pressure will track along a cold front across Delmarva and southern New Jersey tonight, and then the front continues to sag southward tonight. The front remains stalled to the south and several waves of low pressure will ride along it through the weekend. Meanwhile, high pressure builds in from the north. A cold front should move through the region next week. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Bit of a tricky but overall unsettled forecast for the remainder of today. As of mid afternoon, weak low pressure sits near the Delmarva along a diffuse, strung out frontal boundary running west to east. Meanwhile in the upper levels a series of weak waves continue to move through west to east in cyclonic flow at the base of a broad long wave trough located over central/eastern Canada. As a result of these features, clouds/showers/storms continue to generally dominate. One wave currently bringing some showers and storms over southern NJ into the Delmarva with some partial sun that has developed in its wake over eastern PA. SPC mesoanalysis at 18z depicts 1000-2000+ j/kg of ML CAPE over portions of eastern PA south into the Delmarva with deep layer shear 30-40 knots. However this shear is concentrated mainly aloft. As we go through the late afternoon into early this evening, expect first area of aforementioned showers/storms in the south to move off shore by around 21-22z or so. Meanwhile farther north expect some additional storms to develop around the Lehigh Valley into the southern Poconos with these moving S/SE as well...potentially affecting the urban corridor by around the 21-23 time frame. These storms will develop south of another front located farther north over NY state with lift also aided by a jet entrance region aloft. While we don't expect any widespread severe weather, given the modest shear and CAPE, a few storms could produce strong to marginally severe winds in addition to heavy rainfall. Storms should quickly diminish as well as move off the coast around sunset with the remainder of the night being mostly precip free. Once again, there will be some low stratus around with areas of mist and fog possible. Otherwise, frontal zone and associated trough of low pressure over the Delmarva will tend to slowly sink to the south with the northern front encroaching on NE PA as high pressure moves SE into Quebec helping to push this feature south. Lows will be mainly in the 60s to around 70 in the urban corridor. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... Not a huge change in the weather pattern for Thursday but overall it will be drier day. High pressure at the surface will move east from Quebec into the Canadian Maritimes while elongated surface low and associated front to our south slips farther south toward the Carolinas. This should help to bring in somewhat drier air from the N/NE and expecting mainly cloudy skies to start the day to give way to variable clouds by afternoon. Highs will be mainly in the upper 70s to low 80s with dew points a few degrees lower than today and recent days so it won't feel quite as humid. There could some scattered showers and a few storms arriving from the west by late day but otherwise the day should be mainly precip free. Best chance for showers will be over eastern PA. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... A prolonged period of unsettled weather, along with increasing heat and humidity, are on tap over the weekend and into the new week. A nearly stationary boundary will remain south of Delmarva Thursday night, and weak low pressure riding along the front will depart in the evening. Any lingering showers and thunderstorms will taper off by midnight. High pressure then builds in from the north and west on Friday. Most of the day should be dry, but models indicate some shortwave energy associated with the passage of an upper trough that may touch off some afternoon and evening showers and thunderstorms, mainly down to the I-95 corridor. High pressure moves offshore Friday night and Saturday, and then a Bermuda high sets up well east of the Carolina coast. Going through the weekend and into the new week, temperatures will rise into the upper 80s and low 90s, and surface dewpoints will climb into the lower 70s. There looks to be a prolonged period of dewpoints in the 70s, so there will not be much relief at all during the overnight, as low temperatures will generally remain in the 70s. With the heat and humidity, can expect the heat index to climb to near 100 degrees by Sunday, and this should last into Tuesday. A Heat Advisory may be needed at some point for the urban corridor, and cannot rule out the potential for an Excessive Heat Warning during that time depending on how hot it gets at Philadelphia International Airport. Meanwhile, there is at least a chance for afternoon and evening showers and thunderstorms during this time, as several upper troughs pass through the region. A cold front looks to bring relief on Wednesday, but with its passage, can expect a round of potentially strong to severe thunderstorms. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Through tonight... Conditions will generally fluctuate between low VFR and MVFR through early this evening as there will be some showers/storms around. IFR will continue to be possible in any heavier showers. These showers/storms quickly diminish around sunset but MVFR cigs/visbys will move in shortly thereafter, though there will likely be some fluctuations back and forth from VFR to MVFR through the evening. There could be restrictions to IFR due to low cigs by later tonight with the best chances for this being at KMIV/KACY. Winds generally E/NE 5-10 knots or less. Thursday...MVFR cigs in the morning giving way to VFR by afternoon. Conditions should be mainly dry with just a few scattered showers possible by late day but these should be mainly west of PHL. East winds 5-10 knots. Outlook... Thursday night...Any lingering SHRA/TSRA will taper off. Mainly VFR otherwise. Friday through Monday...Generally VFR, however, afternoon and evening SHRA/TSRA possible each day that could result in sub-VFR conditions should one pass over a given terminal. East-northeast winds less than 10 knots Friday, becoming southeast Saturday, then south Sunday and Monday. && .MARINE... Sub Small Craft Advisory conditions are expected to continue with seas around 3 feet and E/NE winds generally 10-15 knots or less through tonight. These winds come up a little bit heading into Thursday with some gusts to 20 knots possible. Seas for Thursday will be around 3-4 feet over the coastal waters. Outlook... Thursday night through Monday...Generally sub-SCA criteria through the period, however, cannot rule out scattered afternoon and evening showers and thunderstorms each day. There is a low chance for SCA conditions on Monday. RIP CURRENTS... Despite an onshore wind today, speeds will be light. Therefore, there will be a low risk for the development of dangerous rip currents. For Thursday...Northeasterly winds 10-15 mph combined with potential waves near 3-4 feet in the surf zone may result in a moderate risk for the development of dangerous rip currents, especially for the New Jersey beaches. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...MPS Near Term...Fitzsimmons Short Term...Fitzsimmons Long Term...MPS Aviation...Fitzsimmons/MPS Marine...Fitzsimmons/MPS
Hazardous weather outlook, Aug 14, 3:21 PM EDT, 2 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 321 PM EDT Wed Aug 14 2019 DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-152000- New Castle-Mercer-Gloucester-Camden-Northwestern Burlington-Delaware- Philadelphia-Eastern Chester-Eastern Montgomery-Lower Bucks- 321 PM EDT Wed Aug 14 2019 This Hazardous Weather Outlook is for northern Delaware, central New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat indices during Sunday and Monday afternoons, as well as possibly Tuesday afternoon, will be close to 100 degrees. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ002-003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-016-020>023- 027-PAZ054-055-060>062-101-103-105-152000- Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-Caroline-Sussex- Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-Salem- Ocean-Cumberland-Atlantic-Cape May-Southeastern Burlington-Carbon- Monroe-Berks-Lehigh-Northampton-Western Chester-Western Montgomery- Upper Bucks- 321 PM EDT Wed Aug 14 2019 This Hazardous Weather Outlook is for central Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-152000- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 321 PM EDT Wed Aug 14 2019 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The rip current risk may increase to moderate Thursday, especially for the New Jersey beaches. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-152000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 321 PM EDT Wed Aug 14 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. MPS
In the hours before
Special weather statement, Aug 14, 6:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
601 PM EDT Wed Aug 14 2019
NJZ007-PAZ054-055-060>062-101-103-105-142230-
Warren-Upper Bucks-Lehigh-Monroe-Western Montgomery-Western
Chester-Northampton-Berks-Carbon-
601 PM EDT Wed Aug 14 2019
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL WARREN...BERKS...
NORTHWESTERN MONTGOMERY...LEHIGH...SOUTHEASTERN CARBON...NORTHWESTERN
BUCKS...NORTH CENTRAL CHESTER...SOUTH CENTRAL MONROE AND NORTHAMPTON
COUNTIES...
At 600 PM EDT, a strong thunderstorm was located over
Shoemakersville, or 12 miles north of Reading, moving east at 35 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Allentown, Reading, Easton, Lehighton, Bethlehem, Pottstown, Forks,
Emmaus, Wyomissing, Northampton, Wilson, Hellertown, Nazareth,
Palmerton, Birdsboro, Kutztown, Hamburg, Slatington, Fleetwood and
Sinking Spring.
This includes the following highways...
Interstate 78 in New Jersey near mile marker 0.
Interstate 78 in Pennsylvania between mile markers 21 and 76.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4058 7606 4057 7602 4062 7600 4066 7594
4070 7583 4074 7576 4077 7580 4085 7568
4085 7499 4007 7577 4013 7589 4016 7591
4041 7630
TIME...MOT...LOC 2200Z 264DEG 29KT 4050 7600
DavisThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 3:37 PM EDT | Special Marine Warning | PHI | 53 min | |
| Aug 14, 7:11 PM EDT | Special Weather Statement | PHI | Bucks, Chester, Montgomery | 64 min |
| Aug 14, 2:41 PM EDT | Areal Flood Advisory | PHI | Sussex | 3 hr |
Nearby
Special Weather Statements in Pennsylvania, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.